Alabama, 2005

Heat in Alabama, November 9, 2005

November 9, 2005 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 9, 10:40 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 9, 10:40 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 AM CST WED NOV 9 2005

.DISCUSSION...RECORD HIGH TEMPERATURES CAN BE EXPECTED FOR ONE MORE
DAY BEFORE MUCH COOLER AIR ARRIVES ON THURSDAY.

AT 1030 AM CST...WARM DRY WEATHER PREVAILED ACROSS CENTRAL ALABAMA
WITH TEMPERATURES MAINLY IN THE 70S.  CLOUDS WERE INCREASING TO THE
WEST OVER MISSISSIPPI.  A COLD FRONT STRETCHED FROM INDIANA TO
ARKANSAS AND WAS MOVING SOUTH.

TODAY...RECORD HIGH TEMPERATURES ARE FORECAST ACROSS THE AREA.
THE OLD DAILY RECORDS OF 80 FOR BIRMINGHAM AND 84 FOR MONTGOMERY
ARE EXPECTED TO BE BROKEN.  IT APPEARS THAT THE ALL TIME MONTHLY
RECORDS AT BIRMINGHAM AND MONTGOMERY...85 AND 87...WILL NOT BE
TIED OR BROKEN.  MOST PLACES WILL BE BETWEEN 81 AND 86 DEGREES
THIS AFTERNOON.

CLOUDS WILL INCREASE AHEAD OF THE FRONT...THOUGH SOME BREAKS WILL
ALLOW FOR PARTLY SUNNY SKIES.

TONIGHT...THE COLD FRONT TO THE NORTH WILL QUICKLY MOVE THROUGH THE
FORECAST AREA BETWEEN 9 PM AND 3 AM CST...BRINGING NORTHERLY WINDS
AND COLDER AIR.  RAIN CHANCES LOOK TO BE LOW...VERY LOW...AT THIS
MOMENT WITHOUT DEEP MOISTURE AND STRONG LIFT AS THE FRONT WILL BE
VERY SHALLOW.

CURRENT FORECAST HANDLES THINGS WELL...AND NO UPDATES ARE NECESSARY
AT THIS TIME.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

MBS/91
Hazardous weather outlook, Nov 9, 1:32 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CST WED NOV 9 2005

ALZ011>015-017>050-101932-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
132 PM CST WED NOV 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE POSSIBLE AFTER
9 PM CST TONIGHT WITH THE PASSAGE OF A COLD FRONT.

A COLD FRONT WILL QUICKLY MOVE SOUTH AND THROUGH CENTRAL
ALABAMA TONIGHT.  THE FRONT WILL REACH THE NORTHWEST CORNER OF
ALABAMA AROUND 9 PM CST...THE INTERSTATE 59 CORRIDOR FROM TUSCALOOSA
TO BIRMINGHAM TO GADSDEN AROUND MIDNIGHT CST...THE INTERSTATE 85
CORRIDOR FROM MONTGOMERY TO AUBURN BETWEEN 2 AND 4 AM CST...THEN
EXIT ALABAMA BY 6 AM CST.

THE STRONGEST WINDS WILL OCCUR BEHIND THE COLD FRONT...
AFTER 9 PM NORTH OF INTERSTATE 59...AFTER MIDNIGHT SOUTH OF
INTERSTATE 59...AND AFTER 2 AM CST SOUTH OF INTERSTATE 85.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A RED FLAG WARNING MAY BE NEEDED THURSDAY AFTERNOON ACROSS
CENTRAL ALABAMA AS THE COMBINATION OF NORTH WINDS 10 TO 20 MPH...
RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT...AND VERY
DRY VEGETATION WILL MAKE OUTDOOR BURNING DANGEROUS.

A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR THE DAYLIGHT
HOURS ON THURSDAY AS NORTH WINDS 10 TO 20 MPH WITH GUSTS UP
TO 25 MPH CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

MBS/91

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Jefferson

When
November 9, 2:00 PM CST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The afternoon high temperature measured at the Birmingham International Airport was 82 degrees. This temperature established a new record high temperature. The previous record was 80 degrees set in 1945. This was the third consecutive day was record highs.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481146.